Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 38, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 4, 1995, 2:52 PM CDT for Castro County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 1995, 2:52 PM CDT (19:52 UTC)
- Expired
- Jun 4, 1995, 3:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Castro County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:12 PM CDT | Tornado F0 | Sunnyside, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1861 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 423 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 041951 TORAMA TXC069-042030- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 252 PM CDT SUN JUN 4 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 330 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...CASTRO COUNTY DOPPLER RADAR INDICATES A SEVERE THUNDERSTORMS WITH STRONG ROTATION NORTHWEST OF DIMMITT. THE STORM IS PRODUCING FUNNEL CLOUDS AND TORNADO DEVELOPMENT IS LIKELY. RESIDENTS OF SUMMERFIELD AND DIMMITT SHOULD TAKE SHELTER. THE STORM IS BUILDING SLOWLY TO THE NORTHEAST. IF YOU ARE OUTDOORS...DO NOT WATCH FOR THE TORNADO. SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED BUILDINGS. AS A LAST RESORT... FIND A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 4, 10:00 AM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 4, 10:00 AM CDT, 4 hours 52 minutes before
FPUS3 KAMA 041457 AFDAMA TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1000 AM CDT SUN JUN 04 1995 SFC LOW PRESSURE OVER SE NM AT 14Z WL MOVE NE IN RESPONSE TO DEPARTING 5H CLSD LOW OVER SW NEBRASKA. BLV AN EXTENSION OF THE DRY LINE CURRENTLY WEST OF A CVS TO HMN LINE WILL MAKE SOME PROGRESS TOWARD PNHDLS THIS AFTN WHICH WILL INCREASE INSTABILITY ACROSS PNHDLS. ETA AND AVN PLACE 5H VORT MAX ACROSS E NM BY OOZ/05. CAPE VALUE FROM AMA MODIFIED SOUNDING IS 4500 J/KG THIS AFTERNOON. WL ISSUE FLOOD WATCH FOR SE ZONES WHERE SOME MAIN ROADS REMAIN CLOSED FROM PREVIOUS RAINS. SLATTERY .AMA...FLASH FLOOD WATCH 14-15 19-20. .OK...NONE.
In the hours before
Special weather statement, Jun 4, 12:45 PM CDT, 2 hours 7 minutes before
OKZ001>003-TXZ001>026-050545- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1245 PM CDT SUN JUN 4 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. A VERY MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE ACROSS THE PANHANDLES TODAY. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHWESTERN KANSAS WILL SPIN DISTURBANCES ACROSS THE PANHANDLES TODAY AND TONIGHT. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION LATER THIS EVENING AND TONIGHT. COPLEY
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:17 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 58 min |
| Jun 3, 7:31 PM CDT | Tornado Warning | AMA | Briscoe | 59 min |
| Jun 3, 7:32 PM CDT | Tornado Warning | AMA | Childress | 43 min |
| Jun 3, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 66 min |
| Jun 3, 8:00 PM CDT | Severe Thunderstorm Warning | AMA | Hall | 60 min |
| Jun 3, 9:01 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe | 59 min |
| Jun 3, 9:17 PM CDT | Tornado Warning | AMA | Briscoe | 58 min |
| Jun 3, 9:37 PM CDT | Severe Thunderstorm Warning | AMA | Hall | 68 min |
| Jun 3, 10:00 PM CDT | Severe Thunderstorm Warning | AMA | Childress | 60 min |
| Jun 3, 10:24 PM CDT | Tornado Warning | AMA | Swisher | 40 min |
| Jun 3, 10:58 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe | 62 min |
| Jun 3, 11:23 PM CDT | Tornado Warning | AMA | Briscoe | 52 min |
| Jun 3, 11:58 PM CDT | Tornado Warning | AMA | Hall | 28 min |
| Jun 4, 12:23 AM CDT | Severe Thunderstorm Warning | AMA | Hall | 37 min |
| Jun 4, 1:15 AM CDT | Flash Flood Warning | AMA | Childress, Hall | 5 hr |
| Jun 4, 1:36 PM CDT | Severe Thunderstorm Warning | AMA | Castro | 54 min |
| Jun 4, 2:43 PM CDT | Severe Thunderstorm Warning | AMA | Castro, Deaf Smith | 62 min |
| Jun 4, 3:04 PM CDT | Tornado Warning | AMA | Deaf Smith | 41 min |
| Jun 4, 3:44 PM CDT | Severe Thunderstorm Warning | AMA | Castro | 61 min |
| Jun 4, 4:14 PM CDT | Tornado Warning | AMA | Castro | 46 min |
| Jun 4, 4:30 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 60 min |
| Jun 4, 4:55 PM CDT | Severe Thunderstorm Warning | AMA | Swisher | 46 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.